Alert archive / Kansas / Red Flag Warnings in 2009

Red Flag Warning 2, NWS Wichita, KS

January 31, 200920 counties in Kansas

NWS Wichita, KS issued this red flag warning at Jan 31, 2009, 2:53 AM CST for 20 counties in Kansas. It took effect at Jan 31, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2009, 2:53 AM CST (08:53 UTC)
In effect from
Jan 31, 2009, 12:00 PM CST
Expired
Jan 31, 2009, 6:00 PM CST
In force
6 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2454 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KICT 310853
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
253 AM CST SAT JAN 31 2009

KSZ047-048-050-067-068-082-083-091-092-312215-
/O.UPG.KICT.FW.A.0001.090131T1800Z-090201T0000Z/
/O.NEW.KICT.FW.W.0002.090131T1800Z-090201T0000Z/
BARTON-ELLSWORTH-RICE-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
253 AM CST SAT JAN 31 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

VERY DRY AIR WILL SPREAD EASTWARD INTO CENTRAL AND SOUTH CENTRAL
KANSAS...AND COMBINE WITH INCREASING SOUTHWEST WINDS DURING THE
AFTERNOON HOURS. THIS WILL CREATE EXTREMELY DANGEROUS FIRE WEATHER
CONDITIONS ACROSS THE WARNED AREA TODAY. ANY OUTDOOR BURNING
SHOULD BE AVOIDED TODAY SINCE EXPLOSIVE FIRE GROWTH POTENTIAL IS LIKELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KSZ049-051>053-069-093-312215-
/O.NEW.KICT.FW.W.0002.090131T1800Z-090201T0000Z/
SALINE-MCPHERSON-MARION-CHASE-BUTLER-COWLEY-
253 AM CST SAT JAN 31 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

VERY DRY AIR WILL SPREAD EASTWARD INTO CENTRAL AND SOUTH CENTRAL
KANSAS...AND COMBINE WITH INCREASING SOUTHWEST WINDS DURING THE
AFTERNOON HOURS. THIS WILL CREATE EXTREMELY DANGEROUS FIRE WEATHER
CONDITIONS ACROSS THE WARNED AREA TODAY. ANY OUTDOOR BURNING
SHOULD BE AVOIDED TODAY SINCE EXPLOSIVE FIRE GROWTH POTENTIAL IS LIKELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JAKUB
2 follow-up statements
000 
WWUS83 KICT 311530
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
930 AM CST SAT JAN 31 2009

KSZ032-033-312330-
/O.EXA.KICT.FW.W.0002.090131T1800Z-090201T0000Z/
RUSSELL-LINCOLN-
930 AM CST SAT JAN 31 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

VERY DRY AIR WILL SPREAD EASTWARD INTO CENTRAL AND SOUTH CENTRAL
KANSAS...AND COMBINE WITH INCREASING SOUTHWEST WINDS DURING THE
AFTERNOON HOURS. THIS WILL CREATE EXTREMELY DANGEROUS FIRE
WEATHER CONDITIONS ACROSS THE WARNED AREA TODAY. ANY OUTDOOR
BURNING SHOULD BE AVOIDED TODAY SINCE EXPLOSIVE FIRE GROWTH
POTENTIAL IS LIKELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KSZ047>053-067>069-082-083-091>093-312330-
/O.CON.KICT.FW.W.0002.090131T1800Z-090201T0000Z/
BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
930 AM CST SAT JAN 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

VERY DRY AIR WILL SPREAD EASTWARD INTO CENTRAL AND SOUTH CENTRAL
KANSAS...AND COMBINE WITH INCREASING SOUTHWEST WINDS DURING THE
AFTERNOON HOURS. THIS WILL CREATE EXTREMELY DANGEROUS FIRE
WEATHER CONDITIONS ACROSS THE WARNED AREA TODAY. ANY OUTDOOR
BURNING SHOULD BE AVOIDED TODAY SINCE EXPLOSIVE FIRE GROWTH
POTENTIAL IS LIKELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JAKUB/JMC
000 
WWUS83 KICT 311848
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1248 PM CST SAT JAN 31 2009

KSZ070-094-098-010000-
/O.EXA.KICT.FW.W.0002.000000T0000Z-090201T0000Z/
GREENWOOD-ELK-CHAUTAUQUA-
1248 PM CST SAT JAN 31 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

VERY DRY AND WARM AIR WILL SPREAD EASTWARD INTO THE FLINT
HILLS...AND COMBINE WITH INCREASING SOUTHWEST WINDS DURING THE
AFTERNOON HOURS. THIS WILL CREATE EXTREMELY DANGEROUS FIRE WEATHER
CONDITIONS ACROSS THE WARNED AREA THIS AFTERNOON. ANY OUTDOOR BURNING
SHOULD BE AVOIDED TODAY SINCE EXPLOSIVE FIRE GROWTH POTENTIAL IS
LIKELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KSZ032-033-047>053-067>069-082-083-091>093-010000-
/O.CON.KICT.FW.W.0002.000000T0000Z-090201T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
1248 PM CST SAT JAN 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

VERY DRY AIR WILL SPREAD EASTWARD INTO CENTRAL AND SOUTH CENTRAL
KANSAS...AND COMBINE WITH INCREASING SOUTHWEST WINDS DURING THE
AFTERNOON HOURS. THIS WILL CREATE EXTREMELY DANGEROUS FIRE
WEATHER CONDITIONS ACROSS THE WARNED AREA THIS AFTERNOON. ANY OUTDOOR
BURNING SHOULD BE AVOIDED TODAY SINCE EXPLOSIVE FIRE GROWTH
POTENTIAL IS LIKELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JMC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Jan 30, 11:43 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 30, 11:43 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1143 PM CST FRI JAN 30 2009

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

VERY DRY AIRMASS SHOULD EFFECTIVELY RESULT IN SKY CLEAR
CONDITIONS THROUGHOUT THE PERIOD...WITH NEGLIBLE THIN CIRRUS
FLIRTING WITH THE AREA. MAIN ISSUE WILL BE INCREASING SURFACE
PRESSURE GRADIENT AHEAD OF COLD FRONT. HAVE UPPED WINDS/GUSTS
DURING THE DAYLIGHT HOURS ACROSS THE BOARD BASED ON A COMBINATION
OF GLOBAL FORECAST SYSTEM MODEL SURFACE PRESSURE GRADIENT...HIGH
MIXING DEPTHS AND 40KT WINDS FORECAST AT 850MB. GIVEN AMOUNT OF
MIXING AND DOWNSLOPE COMPONENT...SUSTAINED WINDS OF 20-25KT SEEMS
LIKELY. WINDS SHOULD DIMINISH AROUND SUNSET...WHICH IS ALSO ABOUT
TIME WEAKENING SURFACE PRESSURE GRADIENT AHEAD OF FRONT WILL
APPROACH THE AREA. FRONT SHOULD MOVE THROUGH KRSL/KSLN/KHUT 0000-0600
UTC...AND GIVEN CURRENT TRENDS...KNOCKING ON DOOR AT KICT AT 0600
UTC. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 426 PM CST FRI JAN 30 2009/

AVIATION...00Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU
VFR CONDITIONS ANTICIPATED THROUGH AT LEAST THE NEXT 24 HOURS FOR
ALL ABOVE SITES. GUSTY NORTHWEST WINDS WILL DIMINISH FAIRLY
RAPIDLY THIS EVENING...AND TURN WEST/SOUTHWEST TONIGHT AS LOW
PRESSURE BEGINS TO APPROACH/STRENGTHEN ACROSS SOUTHERN CANADA. FOR
SATURDAY...GUSTY SOUTHWESTERLY WINDS WILL DEVELOP BY MIDDAY...AS A
COLD FROM APPROACHES FROM THE NORTHWEST. THE FRONTAL WIND SHIFT
WILL BE JUST TO THE NORTHWEST OF RUSSELL BY 00Z SUNDAY.

ADK

PREV DISCUSSION... /ISSUED 309 PM CST FRI JAN 30 2009/

DISCUSSION...
MAIN FORECAST CONCERN IS TEMPERATURES OVER THE NEXT SEVERAL DAYS
AND FIRE WEATHER CONCERNS ON SATURDAY.

TONIGHT-SUNDAY:
ACROSS THE MIDDLE PART OF THE COUNTRY...THERE IS NORTHWEST FLOW
ALOFT AND AT THE SURFACE. THE DOWNSLOPE WINDS HAVE ALLOWED
TEMPERATURES TO CLIMB INTO THE UPPER 50S AND LOWER 60S THIS
AFTERNOON ACROSS THE FORECAST AREA.

FAIRLY BENIGN WEATHER PATTERN FOR THIS FORECAST PACKAGE. CONTINUED
DOWNSLOPE FLOW ON SATURDAY WILL ALLOW TEMPERATURES TO BE A FEW
DEGREES WARMER THAN THEY WERE TODAY. WICHITA IS THE ONLY SITE THAT
WILL REALLY BE CLOSE TO A RECORD HIGH (CURRENT RECORD IS 69 DEGREES
FROM 1986)...BUT FOR NOW IT DOES NOT LOOK LIKE THIS RECORD WILL BE
BROKEN. SEE THE FIRE WEATHER SECTION FOR INFORMATION ON FIRE WEATHER
CONCERNS.

A SURFACE FRONT WILL COME THROUGH SATURDAY NIGHT...SO TEMPERATURES
ON SUNDAY WILL BE COOLER...BUT STILL ABOVE NORMAL FOR THIS TIME OF
YEAR. REALLY NO BIG CHANGES MADE TO THIS PORTION OF THE FORECAST.

SCHRECK

MONDAY-THURSDAY...
NOT TOO MANY CHANGES WITH THE EXTENDED.  I HAVE OPTED TO FOLLOW THE
GFS SOLUTION.  SURFACE HIGH PRESSURE DURING THIS TIME FRAME WILL
SLIDE SOUTH ALONG THE MISSISSIPPI VALLEY WHILE A WEAK SURFACE TROUGH
AND LOW DEVELOPS ALONG THE KANSAS AND OKLAHOMA BORDER.  THE POSITION
OF THESE TWO FEATURES WILL PRODUCE LOW LEVEL SOUTHWEST FLOW. IN THE
UPPER LEVELS...A HIGH PRESSURE RIDGE IS NOTED OVER THE DESERT
SOUTHWEST WHICH WILL PRODUCE A NICE PACIFIC NORTHWEST FLOW OVER THE
REGION.  THE COMBINATION PATTERNS AT THE TWO LEVELS WILL AID IN
USHERING IN WARMER TEMPERATURES THAN PREVIOUS FORECAST. I WILL BUMP
THE TEMPS UP A COUPLE OF DEGREES FOR NOW...BUT WE WILL HAVE TO
MONITOR THIS OVER TIME TO SEE IF THEY WILL NEED TO BE RAISED MORE.
NO PRECIPITATION IS BEING FORECAST FOR THIS PERIOD.

FIRE WEATHER...
RELATIVE HUMIDITY WILL DROP TO 15 TO 25 PERCENT DURING THE AFTERNOON
WITH THE DRY SOUTHWESTERLY WINDS. THESE WINDS WILL BE FAIRLY GUSTY
ESPECIALLY DURING THE AFTERNOON. THE FIRE DANGER WILL BE EXTREME FOR
A FEW HOURS IN THE AFTERNOON ACROSS PARTS OF CENTRAL AND SOUTH
CENTRAL KANSAS...THEREFORE WE WILL ISSUE A FIRE WEATHER WATCH FOR
SEVERAL COUNTIES WEST OF INTERSTATE 135. WINDS NORTH OF THE WATCH
AREA ARE EXPECTED TO BE LIGHTER...KEEPING THE FIRE DANGER IN THE
VERY HIGH CATEGORY.

SCHRECK

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
VFR FORECAST WITH MOSTLY CLEAR SKIES. UNIDIRECTIONAL WINDS AND
STEEP 1000-850 LAPSE RATES WILL ALLOW NWRLY WIND GUSTS OF 30-35
KTS IN CNTRL/S-CNTRL KS THIS PM WITH LESSER GUSTS IN SERN KS.
WINDS WILL DIMINISH THIS EVE WITH LOSS OF MIXING. LEE TROFFING
WILL DEVELOP LATE TONIGHT INTO SAT WITH WINDS BECOMING SWRLY.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  29  67  29 /   0   0   0   0
HUTCHINSON      60  30  68  27 /   0   0   0   0
NEWTON          58  30  66  28 /   0   0   0   0
ELDORADO        56  30  65  29 /   0   0   0   0
WINFIELD-KWLD   59  31  67  30 /   0   0   0   0
RUSSELL         60  26  67  24 /   0   0   0   0
GREAT BEND      60  26  68  25 /   0   0   0   0
SALINA          58  31  67  26 /   0   0   0   0
MCPHERSON       58  30  67  27 /   0   0   0   0
COFFEYVILLE     56  31  64  32 /   0   0   0   0
CHANUTE         54  32  62  31 /   0   0   0   0
IOLA            53  32  62  31 /   0   0   0   0
PARSONS-KPPF    55  30  62  32 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR KSZ047-048-050-067-068-
082-083-091-092.

&&
Hazardous weather outlook, Jan 30, 3:46 PM CST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CST FRI JAN 30 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-312200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
346 PM CST FRI JAN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THE COMBINATION OF DRY AIR AND BREEZY NORTHWEST WINDS WILL CREATE
VERY HIGH FIRE DANGER LEVELS...ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS FOR THE REMAINDER OF THE AFTERNOON. MEANWHILE...HIGH FIRE
DANGER LEVELS WILL AFFECT SOUTHEAST KANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXTREME FIRE DANGER IS LIKELY ON SATURDAY AFTERNOON ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. SEE THE LATEST FIRE
WEATHER WATCH FOR DETAILS. FIRE DANGER ACROSS THE REMAINDER OF
THE AREA WILL BE VERY HIGH ON SATURDAY AFTERNOON.

HIGH FIRE DANGER LEVELS WILL CONTINUE FOR SUNDAY...MONDAY...WEDNESDAY...AND
THURSDAY OVER MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/CDJ

Nearby

Red Flag Warnings in Kansas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.